MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM

HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Catalog Number 902615
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, customer reported that a burning smell was coming from their panther fusion instrument sn (b)(6), following a hardware error and unexpected instrument shutdown.Customer reported they were not able to power back up the instrument.No harm or injury was reported as a result of the burning smell.Hologic has not been informed of any adverse outcomes related to this issue.
 
Additional Manufacturer Narrative
Hologic serviced the panther fusion instrument sn (b)(6) at customer site and determined the issue was due to a failure at the instrument power supply.The power supply was replaced at the customer site to resolve the issue.Hologic performed a risk assessment and noted customer impact was limited to delay in testing/obtaining results due to an inoperable instrument with no risk to lab, operators, or staff.Hologic has not been informed of any adverse outcomes related to this issue.

Brand Name
PANTHER INSTRUMENT
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key24104577
Report Number2024800-2026-00001
Device Sequence Number10328819
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number902615
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Initial Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown